A Case of Tofacitinib-Induced Lymphomatoid Papulosis With Ocular Involvement

Calvin Knapp, Eric Steele, Stephanie Mengden-Koon, Todd Williams, Nicole Fett

Research output: Contribution to journalArticlepeer-review

Abstract

Janus kinase (JAK) inhibitors are being prescribed with increasing regularity in dermatology. We report on a patient who initiated treatment with tofacitinib for refractory erythema elevatum diutinum and subsequently developed a novel cutaneous outbreak characterized by firm violaceous papules on the trunk and extremities along with conjunctival injection and periorbital inflammation. Biopsy of affected tissue from both the cutaneous and ophthalmologic sources demonstrated increased numbers of CD30+large atypical cells amid a mixed inflammatory cell infiltrate, consistent with lymphomatoid papulosis. A review of the literature reveals a plausible mechanism for the induction of persistent JAK signaling in the presence of a JAK inhibitor. We discuss this mechanism in depth because it pertains to this patient and recommend continued vigilance with the use of these immunologic agents.

Original languageEnglish (US)
Pages (from-to)523-525
Number of pages3
JournalAmerican Journal of Dermatopathology
Volume44
Issue number7
DOIs
StatePublished - Jul 1 2022

Keywords

  • JAK inhibitor
  • lymphomatoid papulosis
  • lymphoproliferative disorders
  • tofacitinib

ASJC Scopus subject areas

  • Pathology and Forensic Medicine
  • Dermatology

Fingerprint

Dive into the research topics of 'A Case of Tofacitinib-Induced Lymphomatoid Papulosis With Ocular Involvement'. Together they form a unique fingerprint.

Cite this